MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-412LR
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an endoscopic submucosal dissection (esd) procedure, the single use electrosurgical hemostatic forceps could not be energized, and bleeding could not be stopped and cauterization could not be achieved, even after the device output was increased therefore, a hemostatic clip (under endoscopic guidance) was used to stop the bleeding, and procedure was completed.There was no health damage to the patient.
 
Additional Manufacturer Narrative
E1: complete establishment name is noted below due to character imitation bizen city national health insurance municipal hinase hospital the device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (g2) and to provide an update to fields (d4-lot number, h3 and h4).The device was evaluated by olympus.And no reportable malfunctions were found, that could have led to the reported event.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely, the reported event occurred, due to the following factors.Adhesion of tissue or other foreign materials to the distal end had reduced the high-frequency current density.The treated area possibly had contained high moisture content such as mucus or blood.Therefore, the high frequency current density had decreased.However, a specific root cause of the reported event could not be identified.The event can be prevented, by following the instructions for use, which state: "before use, prepare and inspect the instrument and a cord as instructed below.Should the slightest irregularity be suspected, do not use the instrument or a cord.Use a spare instead.Damage or irregularity may compromise patient or user safety, pose an infection control risk, cause tissue irritation, perforation, bleeding, mucous membrane damage or thermal injury and may result in more severe equipment damage"."aspirate fluids such as mucus that adhere to the tube and body cavity tissue.Patient injury such as perforation, bleeding, mucous membrane damage and thermal injury of tissue could result if output is activated with these fluids adhering".Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19097286
Report Number9614641-2024-00904
Device Sequence Number12664329
Product Code KNS
UDI-Device Identifier04953170359804
UDI-Public04953170359804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFD-412LR
Device Lot Number31K06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL GENERATOR ESG-100, SN UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown